Alert archive / Hawaii / Wind Advisories in 2009
Wind Advisory 31, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Jul 7, 2009, 8:27 PM HST for Hawaii County, Kalawao County, Hawaii. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2009, 8:27 PM HST (06:27 UTC)
- Expired
- Jul 9, 2009, 3:13 AM HST
- In force
- 31 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Kalawao County, HI
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 6.5 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 108 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 847 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 080627 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 827 PM HST TUE JUL 7 2009 HIZ022-028-081930- /O.NEW.PHFO.WI.Y.0031.090708T0627Z-090709T1600Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 827 PM HST TUE JUL 7 2009 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST THURSDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST THURSDAY. A STRONG HIGH NORTH NORTHEAST OF THE HAWAIIAN ISLANDS WILL PRODUCE EASTERLY WINDS OF 25 TO 35 MPH ON THE SUMMITS OF HALEAKALA...MAUNA KEA AND MAUNA LOA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
000 WWHW70 PHFO 081317 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 317 AM HST WED JUL 8 2009 HIZ022-028-090230- /O.CON.PHFO.WI.Y.0031.000000T0000Z-090709T1600Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 317 AM HST WED JUL 8 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY... A STRONG HIGH NORTH NORTHEAST OF THE HAWAIIAN ISLANDS WILL CONTINUE TO PRODUCE EASTERLY WINDS OF 20 TO 35 MPH ON THE SUMMITS OF HALEAKALA...MAUNA KEA AND MAUNA LOA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWHW70 PHFO 090148 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 348 PM HST WED JUL 8 2009 HIZ022-090300- /O.CAN.PHFO.WI.Y.0031.000000T0000Z-090709T1600Z/ HALEAKALA SUMMIT- 348 PM HST WED JUL 8 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS ON HALEKALA HAVE REMAINED BELOW ADVISORY CRITERIA...THUS THE ADVISORY HAS BEEN CANCELLED. $$ HIZ028-091500- /O.CON.PHFO.WI.Y.0031.000000T0000Z-090709T1600Z/ BIG ISLAND SUMMITS- 348 PM HST WED JUL 8 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWHW70 PHFO 091313 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 313 AM HST THU JUL 9 2009 HIZ028-091415- /O.CAN.PHFO.WI.Y.0031.000000T0000Z-090709T1600Z/ BIG ISLAND SUMMITS- 313 AM HST THU JUL 9 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY...AS WINDS OVER THE BIG ISLAND SUMMITS HAVE DIMINISHED. $$ BIRCHARD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jul 7, 4:00 PM HST, 4 hours 27 minutes earlier.
Area forecast discussion, Jul 7, 4:00 PM HST, 4 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 400 PM HST TUE JUL 7 2009 .SYNOPSIS... MODERATE TRADES TO CONTINUE THROUGH THE NEXT SEVERAL DAYS AS HIGH PRESSURE REMAINS TO THE NORTH NORTHEAST OF THE AREA. TRADE WIND SHOWERS WILL FAVOR WINDWARD AND MAUKA AREAS INTO THE WEEKEND. && .DISCUSSION... NO SURPRISES THIS AFTERNOON WITH THE LATEST MODEL RUNS. HIGH PRESSURE TO REMAIN TO THE NORTH NORTHEAST...RESULTING IN TRADES OVER THE ISLANDS FOR THE FORESEEABLE FUTURE. MODERATE TO FRESH TRADES WILL CONTINUE AS THE HIGH CHANGES LITTLE IN THE NEXT SEVERAL DAYS. SHOWERS WILL BE CONCENTRATED OVER WINDWARD AND MAUKA AREAS...AND WILL BE RATHER LIGHT OVER THE NEXT COUPLE OF DAYS. THE MODELS DO SHOW AN UPPER LOW DEVELOPING WEST OF THE ISLANDS THIS WEEKEND WHICH WILL HELP TO ENHANCE SHOWER ACTIVITY BUT AT THIS TIME WE/RE JUST THINKING THAT IT WILL BRING A RETURN TO MORE TYPICAL TRADE WIND SHOWERS. WINDS ON MAUNA KEA AND HALEAKALA HAVE INCREASED A BIT TODAY...BUT ARE STILL BELOW ADVISORY LEVELS. THE GFS INDICATES THAT WINDS OVER THE BIG ISLAND SUMMITS WILL BE INCREASING TONIGHT AND PERSISTING INTO WEDNESDAY NIGHT. HOWEVER THE LATEST SOUNDING FROM HILO SHOWS WINDS QUITE A BIT LOWER THAN THE GFS IS INDICATING. WILL HAVE TO CONTINUE TO MONITOR TO SEE IF THE MODEL IS OVERDOING IT OR IS JUST A LITTLE FAST IN THE RAMP UP. && .MARINE... MODERATE/FRESH TRADES WILL MAINTAIN SMALL CRAFT ADVISORY CRITERIA IN THE WINDIER WATERS THROUGH AT LEAST 6 PM WEDNESDAY. && .AVIATION... AIRMET TANGO FOR LOW LEVEL MODERATE TURBULENCE DOWNWIND OF THE MOUNTAINS CONTINUES DUE TO THE MODERATE/FRESH TRADE WINDS. PLEASE SEE THE AVN PRODUCTS FOR MORE DETAILS. && .HFO WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY UNTIL 6 PM HST WEDNESDAY FOR PAILOLO CHANNEL- MAALAEA BAY-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS. &&
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.